Involve: A Journal of Mathematics

  • Involve
  • Volume 12, Number 2 (2019), 321-327.

Failure of strong approximation on an affine cone

Martin Bright and Ivo Kok

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We use the Brauer–Manin obstruction to strong approximation on a punctured affine cone to explain why some mod p solutions to a homogeneous Diophantine equation of degree 2 cannot be lifted to coprime integer solutions.

Article information

Involve, Volume 12, Number 2 (2019), 321-327.

Received: 27 November 2017
Revised: 29 January 2018
Accepted: 13 March 2018
First available in Project Euclid: 25 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11G35: Varieties over global fields [See also 14G25]
Secondary: 14G25: Global ground fields 14F22: Brauer groups of schemes [See also 12G05, 16K50] 11D09: Quadratic and bilinear equations

Brauer–Manin obstruction integral points strong approximation


Bright, Martin; Kok, Ivo. Failure of strong approximation on an affine cone. Involve 12 (2019), no. 2, 321--327. doi:10.2140/involve.2019.12.321.

Export citation


  • M. J. Bright, Computations on diagonal quartic surfaces, Ph.D. thesis, University of Cambridge, 2002,
  • M. Bright, “The Brauer–Manin obstruction on a general diagonal quartic surface”, Acta Arith. 147:3 (2011), 291–302.
  • J.-L. Colliot-Thélène and F. Xu, “Strong approximation for the total space of certain quadratic fibrations”, Acta Arith. 157:2 (2013), 169–199.
  • D. Eisenbud and J. Harris, The geometry of schemes, Graduate Texts in Mathematics 197, Springer, 2000.
  • T. J. Ford, “The Brauer group of an affine cone”, J. Pure Appl. Algebra 155:1 (2001), 29–40.
  • R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52, Springer, 1977.
  • S. Lindqvist, “Weak approximation results for quadratic forms in four variables”, preprint, 2017.
  • J. S. Milne, Étale cohomology, Princeton Mathematical Series 33, Princeton University Press, 1980.